MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43778
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Device evaluation: the ziv5-18-125-7-80 device of lot number c1821768 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 14th of october 2021.On evaluation of the device, a kink on the inner catheter was found approx.0.5 from distal end of white connector cap.The outer sheath separated at the distal end of the handle.The device flushed as expected and a 0.18 inch wire guide could not pass the kink on the inner catheter at the distal end of the handle.Please note that it is assumed that the kink on the inner catheter can be attributed to damage to the device during shipping/storage/handling the device after use.Document review prior to distribution ziv5-18-125-7-80 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv5-18-125-7-80 of lot number c1821768 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1821768.It should be noted that the instructions for use are ifu0043-9, state 'the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries.' there is evidence to suggest the user did not follow the ifu.A definitive root cause of off label use was identified in the laboratory.As per the ifu, 'the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries.It is known that the customer used the ziv5-18-125-7-80 device for 'neuro stenting'.This is considered to be off label use.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Handle broke when deploying stent.No harm to the patient.Was able to deploy the stent successfully.Would like to return handle to vendor for an evaluation.As per clinical input on (b)(6) 2022: the below complaint answers show that the ziv5 device was used for neuro stenting.Yes neuro refers to neurological so this is off-label use.Did any unintended section of the device remain inside the patient¿s body? no if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? no did the patient require any additional procedures due to this occurrence? no if yes, please describe.Did the product cause or contribute to the need for additional procedures? no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no has the complainant reported that the product caused or contributed to the adverse effects? no please specify adverse effects and provide details.What was the date of the event? on (b)(6) 2021.Will your facility be reporting this event to the fda? no.Would you like a credit or no charge replacement device to be issued? no.If so, please choose which one.Are patient demographics (age, gender, weight and pre-existing conditions) available? no.What type of procedure was being performed? neuro stenting did this problem create the need for any medical or surgical intervention? no.Did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? no.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.Ziv5/ziv6/zfv6 3.35 are images of the device or procedure available? n/a, yes, no, -it has been sent into cook 3.36 at what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.-stent placement 3.37 details of access sheath used (name, fr size, length)? n/a 3.38 what was the target location for the stent? n/a 3.39 was the product inspected for kinks or damage before use? n/a 3.40 was the device used percutaneously? n/a 3.41 was the device flushed through both flushing port before the procedure, as per ifu? n/a 3.42 was pre-dilation performed ahead of placement of the stent? n/a 3.43 was post-dilation performed after the placement of the stent? n/a 3.44 details of the wire guide used (name, diameter, hyrdophyllic)? n/a 3.45 did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered) no 3.46 was resistance encountered when advancing the wire guide to the target location? no 3.47 was resistance encountered when advancing the delivery system to the target location no 3.48 how did the physician deal with this resistance?n/a 3.49 was the approach ipsilateral or contralateral? n/a, ipsilateral, contralateral -n/a ¿ if contralateral, was the bifurcation angle steep? n/a, yes, no -n/a 3.50 did the tip of the delivery system cross the target location? n/a, yes, no -n/a 3.51 was the delivery system tracked around a tight angle in the patient anatomy? n/a, yes, no -n/a 3.52 was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no -no 3.53 was the handle pulled towards the hub during deployment? n/a, yes, no -n/a 3.54 was the delivery system pushed during deployment? n/a, yes, no -n/a 3.55 was the stent deployed smoothly / without resistance? n/a, yes, no -n/a ¿ if no, please detail any difficulty experienced during deployment: 3.56 what artery was the stent placed in? 3.57 was the stent fully deployed from the delivery system prior to removal of the delivery system? n/a, yes, no -n/a 3.58 did the patient have any pre-existing conditions? n/a, yes, no -n/a ¿ if yes, please specify: 3.59 did the patient require any additional procedures as a result of this event? n/a, yes, no -no 3.60 what intervention (if any) was required? 3.61 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -n/a 3.62 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no -no ¿ please specify if yes.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key14566161
Report Number3001845648-2022-00325
Device Sequence Number17417250
Product Code NIO
UDI-Device Identifier10827002437781
UDI-Public(01)10827002437781(17)240422(10)C1821768
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2024
Device Model NumberG43778
Device Catalogue NumberZIV5-18-125-7-80
Device Lot NumberC1821768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/01/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2021
Initial Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown